Alert archive / South Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 30, 2011, 1:08 PM EDT for Beaufort County, South Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2011, 1:08 PM EDT (17:08 UTC)
- Expired
- Aug 30, 2011, 1:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, SC
County Beaufort County, SC
The radar
The Charleston,SC radar (KCLX), 40 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1412 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
587 WWUS82 KCHS 301708 SPSCHS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 108 PM EDT TUE AUG 30 2011 SCZ048-051-301745- BEAUFORT-COASTAL JASPER- 108 PM EDT TUE AUG 30 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT COUNTIES THROUGH 145 PM EDT... AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR CALAWASSIE ISLAND...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BLUFFTON...CALAWASSIE ISLAND...JASPER...LEMON ISLAND...ROSE HILL AND SUN CITY... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3243 8084 3228 8074 3218 8088 3232 8100 TIME...MOT...LOC 1708Z 163DEG 5KT 3236 8088 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 30, 11:02 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 30, 11:02 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1102 AM EDT TUE AUG 30 2011 .SYNOPSIS... A COLD FRONT WILL PUSH SOUTH OF THE REGION THIS AFTERNOON...AND HIGH PRESSURE WILL BUILD DOWN THE EASTERN SEABOARD THROUGH LATE WEEK...BEFORE SHIFTING OFF THE COAST OVER THE WEEKEND. A COLD FRONT WILL THEN AFFECT THE REGION EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATE TUESDAY MORNING...A COLD FRONT HAD ADVANCED INTO FAR SOUTHERN COUNTIES/SOUTHERN COASTAL WATERS. HOWEVER...ONLY SLUGGISH POST- FROPA DRYING WAS SPREADING INTO THE REGION...AND LOW/MID LEVEL CLOUDS WERE FAIRLY WIDESPREAD. MEANWHILE...ALONG THE TAIL END OF A SHORTWAVE TROUGH PUSHING OFF THE COAST...SHOWERS PERSISTED ACROSS NORTHERN COUNTIES. ALONG THE COLD FRONT...SHOWERS/THUNDERSTORMS HAD EXPANDED IN COVERAGE ALONG THE GA COAST AND ACROSS ADJACENT COASTAL WATERS. EXPECT ADDITIONAL/SCATTERED SHOWERS/THUNDERSTORMS TO DEVELOP NEAR THE COLD FRONT ACROSS SOUTHERN COUNTIES INTO THIS AFTERNOON. ISOLATED SHOWERS/THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP FARTHER N/NE WHERE SEA BREEZE CONVERGENCE INTERACTS WITH THE REMNANTS OF THE WEAKENING/EXITING AXIS OF MID LEVEL VORTICITY. CLOSE TO THE ALTAMAHA RIVER...DESTABILIZATION AND LOW LEVEL CONVERGENCE NEAR THE COLD FRONT COULD SUPPORT A FEW STRONG THUNDERSTORMS...AND GIVEN DOWNDRAFT CAPES EXCEEDING 1000 J/KG AN ISOLATED PULSE SEVERE THUNDERSTORM OR TWO CANNOT BE COMPLETELY RULED OUT ESPECIALLY IF BOUNDARY INTERACTIONS/CELL MERGERS BRIEFLY ENHANCE DEEP MOIST UPDRAFTS. ADJUSTED POPS TO ACCOUNT FOR THIS REASONING. OTHERWISE...COMPLETED MINOR CHANCES TO OTHER FORECAST PARAMETERS. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... CONVECTION IS EXPECTED TO TAPER OFF BY MID TO LATE EVENING WITH CLEARING SKIES LATE. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE WEST THROUGH THURSDAY...THEN WEAKEN ALONG ITS EASTERN PERIPHERY BY FRIDAY AS A TROUGH DIGS ACROSS THE WESTERN ATLANTIC. MEANWHILE...SURFACE HIGH PRESSURE WILL BUILD DOWN THE EASTERN SEABOARD. ENHANCED LOW LEVEL CONVERGENCE OFF THE FAR SOUTHERN SOUTH CAROLINA AND GEORGIA COASTS COULD SPARK SOME CONVECTION OVER THE COASTAL WATERS WEDNESDAY NIGHT...WHICH COULD THEN ADVECT INLAND NEAR THE ALTAMAHA RIVER LATE WEDNESDAY NIGHT INTO THURSDAY. THE FORECAST WILL SHOW A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THIS AREA AS A RESULT. OTHERWISE...A LACK OF DEEP MOISTURE AND ANY FORCING MECHANISM OTHER THAN THE SEA BREEZE WILL GENERALLY KEEP RAIN FREE CONDITIONS IN PLACE THROUGH THE END OF THE WORK WEEK. HIGH TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL WEDNESDAY AND THURSDAY...THEN RETURN CLOSER TO NORMAL BY FRIDAY DUE TO LOWERING HEIGHTS ALOFT. LOW TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PERIOD. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... SURFACE HIGH PRESSURE WILL SHIFT OFFSHORE INTO THE WESTERN ATLANTIC OVER THE WEEKEND...WITH A COLD FRONT THEN EXPECTED TO AFFECT THE REGION EARLY NEXT WEEK AS AN UPPER LEVEL TROUGH SHIFTS ACROSS THE NORTHEAST STATES. A DEVELOPING RETURN FLOW WILL BRING INCREASING MOISTURE INTO THE AREA RESULTING IN ISOLATED/MAINLY DIURNAL CONVECTION BY SUNDAY. DEEP MOISTURE WILL THEN SPREAD INTO THE REGION EARLY NEXT WEEK IN ASSOCIATION WITH THE COLD FRONT AND THE PROBABILITY FOR SHOWERS/THUNDERSTORMS WILL INCREASE INTO THE CHANCE CATEGORY. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE LONG TERM PERIOD. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... LOW LEVEL MOISTURE AND MVFR CONDITIONS WILL GIVE WAY TO VFR CONDITIONS BY 18Z. A FEW THUNDERSTORMS ARE POSSIBLE ALONG THE SEA BREEZE THIS AFTERNOON...ESPECIALLY ACROSS SOUTHEAST GEORGIA CLOSEST TO A COLD FRONT CROSSING THE ALTAMAHA RIVER. CB MENTIONED IN THE KSAV TAF. ABUNDANT LOW LEVEL MOISTURE WILL SUPPORT THE DEVELOPMENT OF FOG AND/OR LOW STRATUS PRIOR TO DAYBREAK ON WEDNESDAY...WITH MVFR OR LOWER CONDITIONS POSSIBLE AT BOTH TERMINALS. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED TO PREVAIL. && .MARINE... SHOWERS/THUNDERSTORMS OVER SOUTHERN WATERS COULD PRODUCE GUSTY WINDS AND WATERSPOUTS TODAY. OTHERWISE...A COLD FRONT WILL PUSH SOUTH OF THE GEORGIA WATERS THIS AFTERNOON...AND WINDS WILL SHIFT TO THE EAST/NORTHEAST ACROSS GA NEARSHORE AND OUTER WATERS. ELSEWHERE...IN THE WAKE OF EARLIER COLD FROPA EAST/NORTHEAST WINDS 10-20 KT AND SEAS 2-4 FT WILL PREVAIL TODAY AS A WEDGE OF HIGH PRESSURE PRESSES SOUTH. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH THROUGH FRIDAY...THEN SHIFT INTO THE WESTERN ATLANTIC OVER THE WEEKEND. EAST/NORTHEAST WINDS WILL PREVAIL THROUGH FRIDAY...THEN VEER SOUTHEAST BY LATE IN THE WEEKEND. THE STRONGEST WINDS WILL LIKELY OCCUR WEDNESDAY INTO WEDNESDAY NIGHT AS A SURGE PUSHES WIND SPEEDS UPWARDS OF 15 TO 20 KT ACROSS THE COASTAL WATERS. OTHERWISE...WINDS SHOULD BE 15 KT OR LESS. SEAS WILL BUILD IN RESPONSE TO THE NORTHEAST SURGE WEDNESDAY AND WEDNESDAY NIGHT...BUT REMAIN 5 FT OR LESS. THEREFORE...SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED THROUGH THE WEEKEND. RIP CURRENTS...2 FT SWELL EVERY 9 SEC ALONG WITH SOME ASTRONOMICAL INFLUENCE AND SOLID 15 KT ONSHORE WINDS ALONG THE SC/GA COASTS TODAY RESULT IN A MODERATE RISK FOR RIP CURRENTS ALL AREAS. AN ELEVATED RISK FOR RIP CURRENTS IS POSSIBLE IN SOME OR ALL AREAS WEDNESDAY AND THURSDAY. && .TIDES/COASTAL FLOODING... ASTRONOMICAL FACTORS...A STRENGTHENING ONSHORE FLOW AND A SMALL EAST SWELL COULD PRODUCE SHALLOW SALT WATER FLOODING AROUND THE TIMES OF HIGH TIDE THIS EVENING THROUGH THURSDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 30, 11:08 AM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1108 AM EDT TUE AUG 30 2011 GAZ117-119-139-141-SCZ048>051-311515- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1108 AM EDT TUE AUG 30 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. COASTAL FLOODING...SHALLOW SALT WATER FLOODING COULD OCCUR AROUND THE TIME OF HIGH TIDE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COASTAL FLOODING...SHALLOW SALT WATER FLOODING COULD OCCUR AROUND THE TIMES OF HIGH TIDE THROUGH MID WEEK. RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS COULD PERSIST ON AREA BEACHES WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-GAZ087-088-099>101-SCZ040-042>045-047-052-311515- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-JENKINS- SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-INLAND COLLETON- DORCHESTER-INLAND BERKELEY-INLAND JASPER-TIDAL BERKELEY- 1108 AM EDT TUE AUG 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ352-354-374-311515- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1108 AM EDT TUE AUG 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS...THUNDERSTORMS COULD PRODUCE WIND GUSTS EXCEEDING 35 KNOTS AND ISOLATED WATERSPOUTS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ114>116-118-137-138-140-311515- TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY- INLAND MCINTOSH- 1108 AM EDT TUE AUG 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 30, 1:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 108 PM EDT TUE AUG 30 2011 SCZ048-051-301745- BEAUFORT-COASTAL JASPER- 108 PM EDT TUE AUG 30 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT COUNTIES THROUGH 145 PM EDT... AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR CALAWASSIE ISLAND...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BLUFFTON...CALAWASSIE ISLAND...JASPER...LEMON ISLAND...ROSE HILL AND SUN CITY... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3243 8084 3228 8074 3218 8088 3232 8100 TIME...MOT...LOC 1708Z 163DEG 5KT 3236 8088
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 10:27 AM EDT | Special Marine Warning | CHS | 93 min | |
| Aug 30, 2:43 PM EDT | Special Weather Statement | CHS | Evans | 47 min |
| Aug 30, 3:07 PM EDT | Special Weather Statement | CHS | Evans, Tattnall | 38 min |
| Aug 30, 3:15 PM EDT | Special Weather Statement | CHS | Evans | 30 min |
| Aug 30, 4:00 PM EDT | Special Weather Statement | CHS | Bulloch, Evans | 30 min |
| Aug 30, 4:06 PM EDT | Special Weather Statement | CHS | Long | 24 min |
| Aug 30, 4:30 PM EDT | Special Weather Statement | CHS | Long | 30 min |
| Aug 30, 4:52 PM EDT | Areal Flood Advisory | CHS | Long, Tattnall | 23 min |
| Aug 30, 2:19 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 26 min |
| Aug 30, 3:27 PM EDT | Areal Flood Advisory | CHS | Beaufort, Colleton | 58 min |
| Aug 30, 3:41 PM EDT | Special Weather Statement | CHS | Colleton | 34 min |
Nearby
Special Weather Statements in South Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.